MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W05040135
Medical Device Problem Codes Deflation Problem (1149); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the evercross 0.035in otw pta dilatation catheter was received for evaluation.No ancillary devices or cine images from the procedure were received.The evercross dilatation catheter was received with the balloon chamber in a post-inflation profile with crystalline residue noted within the balloon chamber and inflation pathway.Attempts to initially inflate the balloon at rated burst pressure, 18atm, were not successful.Post sonication in a 30c sonication bath, the crystalline residue from the pathways cleared and the device was inflated with a 50:50 glycerin:water solution to rated burst pressure.Full deflation occured in 11seconds.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use an evercross balloon with a non-mdt inflation device.The ifu was followed and the device was prepped without issue.No embolic protection was used.It was reported that balloon deflation difficulties were experienced following the first inflation.The balloon was able to be removed from the sheath.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information received (b)(6) 2018: physician intended to use the evercross balloon to treat a lesion in the femoral artery, post dilation.Resistance was not encountered when advancing the device.It was reported that nominal pressure was applied to the device.The balloon was able to be deflated, after some time.No intervention was required to remove the device.The physician used another balloon to complete the procedure without further difficulty.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7521363
Report Number2183870-2018-00280
Device Sequence Number1626712
Product Code LIT
UDI-Device Identifier00821684061398
UDI-Public00821684061398
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2021
Device Catalogue NumberAB35W05040135
Device Lot NumberA612941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer05/17/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1